MAUDE Adverse Event Report: ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED

ARTHREX, INC. BONE REDUCTION FORCEPS, CURVED, POINTED
Model Number BONE REDUCTION FORCEPS, CURVED, POINTED
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ankle fracture surgery the tips of the driver ar-9844dh and the tip of the ar-8943-07 became bent.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-8943-07 curved pointed bone reduction forceps batch number: 672345 was received for investigation.Visual evaluation of the returned device noted one of the curved pointed tips was broken off.The missing fragment was not returned.Functional testing was not able to be performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse due to mishandling and/or user error due to excessive mechanical forces during use.Refer to investigation photos.

Brand Name
BONE REDUCTION FORCEPS, CURVED, POINTED
Common Device Name
FORCEPS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21293560
Report Number1220246-2025-00138
Device Sequence Number15390279
Product Code MDM
UDI-Device Identifier00841435116887
UDI-Public(01)00841435116887(11)240319(10)672345
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE REDUCTION FORCEPS, CURVED, POINTED
Device Catalogue NumberAR-8943-07
Device Lot Number672345
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown